Format

Send to

Choose Destination
Am J Ophthalmol. 2007 Aug;144(2):294-6.

Retinal pigment epithelium tears after intravitreal bevacizumab in pigment epithelium detachment.

Author information

1
Department of Ophthalmology, RWTH Aachen University, Aachen, Germany. aweinberger@ukaachen.de

Abstract

PURPOSE:

To evaluate pigment epithelium detachment (PED) secondary to exudative age-related macular degeneration (AMD) treated with intravitreal injection of bevacizumab with regard to incidence of retinal pigment epithelium tears (RIPs).

DESIGN:

Retrospective, interventional case series.

METHODS:

Institutional study of 31 eyes with PED in exudative AMD receiving intravitreal bevacizumab. Main outcome measures were Early Treatment of Diabetic Retinopathy Study (ETDRS) visual acuity, PED vascularization and size measured by angiography and optical coherence tomography (OCT) imaging, and incidence of RIP.

RESULTS:

Vision improved in six eyes and remained stable in 22 eyes (follow-up, 12.3 +/- 10.3 weeks). Twenty-eight eyes showed a vascularized PED. Four eyes (12.9%) experienced an RIP without vision loss. All RIP cases were vascularized in more than 50% of total lesion size.

CONCLUSIONS:

In short-term follow-up, the risk for RIP after bevacizumab injection in eyes with PED seems to be moderately, but not statistically significantly, increased in PED lesions vascularized more than 50%.

PMID:
17659961
DOI:
10.1016/j.ajo.2007.03.024
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center